Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 6, 2025, 4:49 PM CDT for Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2025, 4:49 PM CDT (21:49 UTC)
- Expired
- May 6, 2025, 5:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 72 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:36 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
256
WFUS54 KLCH 062149
TORLCH
LAC011-115-TXC351-062215-
/O.NEW.KLCH.TO.W.0022.250506T2149Z-250506T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
449 PM CDT Tue May 6 2025
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
North central Beauregard Parish in southwestern Louisiana...
Southwestern Vernon Parish in west central Louisiana...
Northeastern Newton County in southeastern Texas...
* Until 515 PM CDT.
* At 449 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Newton, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Stringtown and Junction around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3075 9372 3083 9379 3102 9358 3085 9338
TIME...MOT...LOC 2149Z 236DEG 32KT 3082 9367
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Denson1 follow-up statement
900
WWUS54 KLCH 062200
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
500 PM CDT Tue May 6 2025
LAC011-062210-
/O.CAN.KLCH.TO.W.0022.000000T0000Z-250506T2215Z/
Beauregard LA-
500 PM CDT Tue May 6 2025
...THE TORNADO WARNING FOR NORTH CENTRAL BEAUREGARD PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
and west central Louisiana...and southeastern Texas.
&&
LAT...LON 3089 9343 3086 9350 3088 9352 3088 9355
3086 9356 3084 9356 3079 9369 3085 9377
3102 9358
TIME...MOT...LOC 2200Z 236DEG 32KT 3088 9357
$$
LAC115-TXC351-062215-
/O.CON.KLCH.TO.W.0022.000000T0000Z-250506T2215Z/
Vernon LA-Newton TX-
500 PM CDT Tue May 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHWESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA AND NORTHEASTERN
NEWTON COUNTIES...
At 500 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Stringtown, or 8 miles north of Merryville, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Vernon Parish in west central Louisiana and northeastern
Newton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3089 9343 3086 9350 3088 9352 3088 9355
3086 9356 3084 9356 3079 9369 3085 9377
3102 9358
TIME...MOT...LOC 2200Z 236DEG 32KT 3088 9357
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DensonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 6, 3:47 PM CDT, 1 hour 2 minutes earlier. Its key messages:
- Significant severe weather potential through tonight with strong tornadoes, enhanced damaging winds, and large hail all possible.
- Significant flash flooding potential through tonight, with heavy rainfall and flooding lingering through Wednesday into early Thursday. Rainfall rates of 1 to 3 inches per hour with area wide average storm total rainfall amounts 3 to 8 inches, with some "hot spots" over 10 inches.
- Forecast rainfall amounts and higher tides along the coast may lead to significant river flooding for portions of the lower Neches, lower Sabine, lower Calcasieu basins, along with the Mermentau and Vermilion River basins.
Area forecast discussion, May 6, 3:47 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
347 PM CDT Tue May 6 2025
...New SHORT TERM, LONG TERM, MARINE, HYDROLOGY...
.KEY MESSAGES...
- Significant severe weather potential through tonight with strong
tornadoes, enhanced damaging winds, and large hail all possible.
- Significant flash flooding potential through tonight, with heavy
rainfall and flooding lingering through Wednesday into early
Thursday. Rainfall rates of 1 to 3 inches per hour with area
wide average storm total rainfall amounts 3 to 8 inches, with
some "hot spots" over 10 inches.
- Forecast rainfall amounts and higher tides along the coast may
lead to significant river flooding for portions of the lower
Neches, lower Sabine, lower Calcasieu basins, along with the
Mermentau and Vermilion River basins.
&&
.SHORT TERM...
(Tonight through Thursday night)
Issued at 330 PM CDT Tue May 6 2025
Strong upper level disturbance is approaching the forecast area.
Warm front has moved inland today and through the forecast area
increasing instability and allowing for the potential of surface
based thunderstorms. Strong deep layer shear will increase to go
along with favorable lapse rates and instability to bring about a
severe weather potential from now through tonight.
First, discrete cells will develop ahead of the short wave that
will have the potential to rotating super cells, mainly from now
through sunset with tornadoes and large hail the main concern.
Then convection will consolidate into a squall line feature that
will move through during the evening hours into the overnight.
Damaging wind gusts, large hail, and spin up tornadoes along any
bow features will be possible.
What is also concerning is that very rich Gulf air will be moving
in with PWAT values near 2 inches which is over the 90th
percentile and nearing the max moving average. Mean layer relative
humidity between 100H-50H will be over 80 percent. Therefore,
convection will have a high precipitation efficiency. Probs show
rainfall rates up to 3 inches per hour, and with the convective
feature expected to slow as it moves into Acadiana, with mean
level flow becoming parallel to the low level Theta-E ridge,
training and back-building of cells will be possible. This will
bring about excessive rainfall that could lead to significant
flash flooding as HREF is showing greater than 50 percent chance
for more than 5 inches of rainfall by tomorrow morning in an area
roughly between Alexandria and Lake Charles to Lafayette and New
Iberia. Some guidance showing "hot spots" over 10 inches within
that area.
Frontal system is expected to stall along the I-10 corridor by
Wednesday morning. With a series of disturbance still moving
overhead, high rain chances will continue. Heavy rainfall threat
will also continue, mainly near the boundary, with a severe threat
south of where the boundary sets up.
Rain chances will continue until a secondary cold front moves down
late on Thursday.
Rua
&&
.LONG TERM...
(Friday through next Monday)
Issued at 334 PM CDT Tue May 6 2025
Decent moisture will be hanging around behind the front on Friday
into Saturday, along with a series of disturbance to keep a chance
for rain in the forecast. Drier air looks to finally make it down
late in the weekend into early next week.
Rua
&&
.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Tue May 6 2025
Cluster of elevated showers and storms will affect the Acadiana
terminals of KLFT and KARA through about 06/19z.
Short wave moving in from the west will increase activity later
this afternoon with winds also increasing ahead of the system.
Tried to time when a convective squall line feature is expected to
move across this evening into the overnight.
Shower and thunderstorm activity will linger on Wednesday,
especially along the I-10 corridor terminals of
KBPT/KLCH/KLFT/KARA.
Rua
&&
.MARINE...
Issued at 344 PM CDT Tue May 6 2025
Elevated south winds will continue through the evening hours with
a gradient associated with an approaching storm system. A small
craft advisory will remain in effect until 10 pm. Winds will
slowly decrease after that as gradient relaxes some as the frontal
trough stalls along the I-10 corridor.
A period of offshore winds will develop on Friday as a weak cold
front moves into the coastal waters.
Rua
&&
.HYDROLOGY...
Issued at 346 PM CDT Tue May 6 2025
Looking at the latest hydrologic ensemble systems forecasts there
is potential for significant flooding on the lower Neches, Sabine,
lower Calcasieu, Mermentau and Vermilion River basins due to
excessive rainfall forecast tonight into Wednesday.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 82 63 82 / 90 50 50 60
LCH 69 80 67 82 / 80 70 70 70
LFT 70 79 67 80 / 90 80 80 80
BPT 71 82 68 84 / 70 70 60 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday evening for LAZ027>033-044-045-055-
073-074-141>143-152>154-241>243-252>254.
TX...Flood Watch through Thursday evening for TXZ180-201-259>262-515-
516-615-616.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ450-452-
455-470-472-475.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...07In the hours before
Special weather statement, May 6, 3:33 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
333 PM CDT Tue May 6 2025
TXZ201-261-262-515-516-062100-
Hardin TX-Northern Orange TX-Southern Newton TX-Southern Jasper TX-
Upper Jefferson TX-
333 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JEFFERSON...
SOUTHEASTERN HARDIN...NORTHWESTERN ORANGE AND SOUTH CENTRAL JASPER
COUNTIES THROUGH 400 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaumont, moving northeast at 40 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Weiss Bluff, Gist, Beaumont, Lakeview, Evadale, Pine Forest, Rose
City, Vidor, and Lumberton.
This includes Interstate 10 in Texas between mile markers 856 and
855, and between mile markers 853 and 850.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Texas.
&&
LAT...LON 3038 9411 3028 9384 3010 9407 3009 9409
3010 9413 3006 9413 3004 9416 3011 9426
TIME...MOT...LOC 2032Z 218DEG 38KT 3014 9415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
KowalskiSpecial weather statement, May 6, 4:06 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
406 PM CDT Tue May 6 2025
TXZ259-260-062130-
Northern Newton TX-Northern Jasper TX-
406 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEWTON AND
NORTHEASTERN JASPER COUNTIES THROUGH 430 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Jasper, Jamestown, Farrsville, Roganville, Burkeville, Harrisburg,
Mayflower, Wiergate, and Browndell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Texas.
&&
LAT...LON 3108 9357 3076 9394 3085 9412 3115 9396
3117 9381
TIME...MOT...LOC 2106Z 211DEG 26KT 3087 9398
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KowalskiSpecial weather statement, May 6, 4:15 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
415 PM CDT Tue May 6 2025
LAZ030-141-062145-
Beauregard LA-Northern Calcasieu LA-
415 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES THROUGH 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm over
Starks, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
De Quincy, Starks, Fields, and Lunita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Louisiana...and southeastern Texas.
&&
LAT...LON 3059 9362 3047 9335 3021 9361 3026 9371
3029 9371 3030 9373
TIME...MOT...LOC 2115Z 221DEG 29KT 3029 9365
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KowalskiThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:56 PM CDT | Special Marine Warning | LCH | 34 min | |
| May 5, 7:57 PM CDT | Special Marine Warning | LCH | 33 min | |
| May 5, 8:41 PM CDT | Special Marine Warning | LCH | 49 min | |
| May 5, 8:45 PM CDT | Special Marine Warning | LCH | 45 min | |
| May 5, 9:30 PM CDT | Special Marine Warning | LCH | 45 min | |
| May 5, 9:30 PM CDT | Special Marine Warning | LCH | 45 min | |
| May 5, 10:15 PM CDT | Special Marine Warning | LCH | 45 min | |
| May 5, 10:23 PM CDT | Special Marine Warning | LCH | 52 min | |
| May 5, 10:59 PM CDT | Special Marine Warning | LCH | 46 min | |
| May 5, 11:12 PM CDT | Special Marine Warning | LCH | 48 min | |
| May 5, 11:46 PM CDT | Special Marine Warning | LCH | 44 min | |
| May 6, 12:06 AM CDT | Special Marine Warning | LCH | 24 min | |
| May 6, 12:27 AM CDT | Special Marine Warning | LCH | 33 min | |
| May 6, 12:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| May 6, 1:06 AM CDT | Special Marine Warning | LCH | 24 min | |
| May 6, 1:26 AM CDT | Special Marine Warning | LCH | 34 min | |
| May 6, 2:17 AM CDT | Special Weather Statement | LCH | Allen | 28 min |
| May 6, 10:45 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 16 days |
| May 6, 10:45 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 6 days |
| May 6, 10:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Vermilion | 32 min |
| May 6, 11:07 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 28 min |
| May 6, 11:29 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 31 min |
| May 6, 11:34 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 26 min |
| May 6, 11:57 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin | 33 min |
| May 6, 11:59 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 31 min |
| May 6, 12:02 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 28 min |
| May 6, 12:09 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 36 min |
| May 6, 12:31 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 29 min |
| May 6, 12:59 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 16 min |
| May 6, 1:14 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 16 min |
| May 6, 4:15 PM CDT | Special Weather Statement | LCH | Calcasieu | 30 min |
| May 6, 4:17 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 44 min |
| May 6, 5:09 PM CDT | Special Weather Statement | LCH | Beauregard | 36 min |
| May 6, 5:15 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 29 min |
| May 6, 5:37 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 23 min |
| May 6, 5:58 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 29 min |
| May 6, 6:02 PM CDT | Tornado Warning | LCH | Beauregard | 17 min |
| May 6, 6:06 PM CDT | Flash Flood Warning | LCH | Beauregard | 10 hr |
| May 6, 6:11 PM CDT | Special Weather Statement | LCH | Evangeline | 34 min |
| May 6, 6:31 PM CDT | Special Weather Statement | LCH | Beauregard | 29 min |
| May 6, 6:39 PM CDT | Flash Flood Warning | LCH | Beauregard | 9 hr |
| May 6, 6:46 PM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 7 hr |
| May 6, 6:50 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Landry | 25 min |
| May 6, 6:52 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 23 min |
| May 6, 3:33 PM CDT | Special Weather Statement | LCH | Orange | 27 min |
| May 6, 4:06 PM CDT | Special Weather Statement | LCH | Newton | 24 min |
| May 6, 5:07 PM CDT | Tornado Warning | LCH | Newton | 23 min |
| May 6, 5:32 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 43 min |
| May 6, 5:42 PM CDT | Special Weather Statement | LCH | Newton | 33 min |
| May 6, 5:59 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 46 min |
| May 6, 6:17 PM CDT | Special Weather Statement | LCH | Newton | 28 min |
| May 6, 6:34 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 26 min |
Nearby
Tornado Warnings in Louisiana, 2025Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.